Texas, 2007

Heavy Rain in Texas, September 1, 2007

September 1, 2007 · NWS BRO · 1 event in 1 county or zone

Rainfall was widespread over Deep South Texas during the first part of the month as an upper level low pressure system meandered over Central Texas. 55 inches of rainfall for the month of September.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BRO wrote it up.

Rainfall was widespread over Deep South Texas during the first part of the month as an upper level low pressure system meandered over Central Texas. Port Mansfield recorded 5.55 inches of rainfall for the month of September. This brought the yearly rainfall total to 43.03 inches, setting a new yearly rainfall record since recording began in 1958. Rains which fell over the Falcon and Amistad Reservoirs increased storage levels. September 1 pea size hail was reported near Falfurrias, 2.5 inches of rain fell in Sheryland and 2 inches was reported in south Weslaco on September 1.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before the first event at Sep 1, 6:30 PM CST, 1 hour 9 minutes earlier.

Area forecast discussion, Sep 1, 6:30 PM CST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION...CORRECTED FORMATTING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
730 PM CDT SAT SEP 1 2007

.DISCUSSION...A HIGH PRESSURE RIDGE EXTENDING INTO THE RIO GRANDE
VALLEY WILL CONTINUE PRODUCING LIGHT TO MODERATE EAST TO SOUTHEAST
WINDS OVER THE CWA THROUGH NEXT WEEK. THE WINDS WILL BECOME LIGHT
AND VARIABLE TO CALM DURING THE OVERNIGHT PERIODS THROUGH THE MIDDLE
OF NEXT WEEK. AN UPPER LEVEL LOW PRESSURE SYSTEM LOCATED OVER WEST
TEXAS AND NORTH MEXICO WILL MAINTAIN A CHANCE FOR SHOWERS AND
ISOLATED THUNDERSTORMS MOVING ACROSS PORTIONS OF THE RIO GRANDE
VALLEY AT TIMES FOR THE NEXT FEW DAYS. THE CHANCES FOR SHOWERS AND
ISOLATED THUNDERSTORMS WILL DECREASE OVER DEEP SOUTH TEXAS BY
TUESDAY. A SLIGHT CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS WILL
PREVAIL ACROSS THE CWA TUESDAY THROUGH NEXT WEEKEND. TEMPERATURES
WILL CONTINUE AT NEAR NORMAL VALUES THROUGH THE MIDDLE OF NEXT WEEK.
THE CURRENT FORECAST PACKAGE LOOKS GOOD, THEREFORE NO CHANGES ARE
ANTICIPATED AT  THIS TIME.
&&

.MARINE...BUOY 42020 REPORTED LIGHT SE WINDS AND ONE FOOT SEAS EARLY
THIS EVENING. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
THE NEXT FEW DAYS AS ABUNDANT TROPICAL MOISTURE REMAINS ACROSS THE
REGION AND DYNAMICS ALOFT REMAIN WEAK. SURFACE HIGH PRESSURE WILL
REMAIN IN CONTROL LOCALLY...BUT LOW PRESSURE DEVELOPING IN THE
SOUTHERN HIGH PLAINS AROUND MID WEEK WILL HELP TIGHTEN THE PRESSURE
GRADIENT WHICH WILL CAUSE A SLIGHT INCREASE IN WINDS AND SEAS BY
WEDNESDAY. ADVISORIES ARE NOT EXPECTED. NO BIG CHANGES WILL BE
NEEDED FOR THE EVENING UPDATE OF THE LOWER TEXAS COASTAL WATERS
FORECAST.
&&

.AVIATION...FLYING CONDITIONS ARE SLOWLY IMPROVING THIS EVENING
AFTER ANOTHER ROUND OF AFTERNOON CONVECTION. SCATTERED SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON IN THE SHORT TERM...
WITH THE HEAVIER ACTIVITY PRODUCING LOWER...MVFR TO IFR...CIGS AND
VSBYS. HEAVY DOWNPOURS AND CLOUD TO GROUND LIGHTNING WILL BE A
THREAT TO GROUND AVIATION AS WELL. ALTHOUGH A WELL BEHAVED SEA
BREEZE WOULD LIMIT THE THREAT TO ONE OR TWO HOURS IN THE
AFTERNOON...ABUNDANT TROPICAL MOISTURE AND WEAK WINDS ALOFT ARE
ALLOWING THUNDERSTORM ACTIVITY TO OCCUR OVER A MUCH LARGER AREA AND
TO LAST INTO THE EARLY EVENING EACH DAY. THUS...AVIATION DELAYS ARE
POSSIBLE FOR AIRPORTS EXPERIENCING LOCAL THUNDERSTORM ACTIVITY.
&&

.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

SYNOPTIC/GRIDS....63
MARINE/AVIATION...54
MESOSCALE.......VEGA
Hazardous weather outlook, Sep 1, 4:48 AM CST, 14 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
548 AM CDT SAT SEP 1 2007

TXZ248>257-021100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
548 AM CDT SAT SEP 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE FORECAST TO
DEVELOP LATER THIS MORNING AND PERSIST INTO THE AFTERNOON.
THUNDERSTORMS SHOULD DEVELOP OVER THE LOWER AND MIDDLE RIO GRANDE
VALLEY FIRST WITH THE UPPER VALLEY AND WESTERN AREAS OF DEEP SOUTH
TEXAS SEEING RAIN LATER IN THE AFTERNOON AND POSSIBLY LINGER INTO
THE EVENING HOURS. SOME THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL
WITH RAIN AMOUNTS OF UP TO 2 INCHES IN AN HOURS TIME. THIS HEAVY
RAINFALL POTENTIAL IS THE RESULT OF WEAK STEERING CURRENTS THAT
SHOULD ALLOW STORMS THAT FORM...TO MOVE SLOW WITH A GENERAL SOUTH
TO WEST MOTION. MINOR FLOODING OF LOW LYING AREAS AND SMALL STREAMS
AND PONDING OF WATER ON ROADWAYS AND HIGHWAYS CAN BE EXPECTED
WHERE THE HEAVIEST RAIN OCCURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE POTENTIAL FOR HEAVY RAIN AND FLOODING CONTINUES SUNDAY AND
MONDAY WITH REDEVELOPMENT OF THUNDERSTORMS LIKELY. STORMS WILL BE
SLOW MOVING WITH STEERING CURRENTS TO REMAIN WEAK. THERE IS A
POSSIBILITY OF A FLASH FLOOD WATCH BEING ISSUED FOR SUNDAY AND OR
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. IF ANY
FLOODING IS OBSERVED PLEASE REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN BROWNSVILLE.

In the hours before

Special weather statement, Sep 1, 3:42 PM CST, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
442 PM CDT SAT SEP 1 2007

TXZ253-012245-
HIDALGO-
INCLUDING THE CITIES OF...MCALLEN...EDINBURG...PHARR...MISSION...
WESLACO
442 PM CDT SAT SEP 1 2007

AT 440 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM IN MEXICO 10 MILES SOUTH OF
WESLACO. THIS STORM WAS MOVING SLOWLY NORTH OR NORTHWEST AND IF
IT HOLDS TOGETHER IT COULD BE NEAR WESLACO...MCALLEN OR HIDALGO IN
THE NEXT HOUR. THE MAIN THREATS WILL BE STRONG GUSTY WINDS TO 40
MPH...CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL AND PEA SIZED
HAIL. BRIEF FUNNEL CLOUDS MAY BE ALSO OBSERVED BUT SHOULD BE SHORT
LIVED.

54
Local storm report, Sep 1, 7:39 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
839 PM CDT SAT SEP 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HAIL             1 S FALFURRIAS          27.21N 98.14W
09/01/2007  E0.25 INCH       BROOKS             TX   PUBLIC

            REPORT OF BRIEF HAIL FROM THUNDERSTORM RELAYED VIA BROOKS
            COUNTY SHERIFF.

&&

BMILLER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Brooks

When
September 1, 7:39 PM CST to 8:39 PM CST
Where
Brooks County, Falfurrias
Reported by
Law Enforcement
Coordinates
27.230, -98.150

The Brooks County Sheriffs office reported a thunderstorm produced rainfall and quarter size hail for a brief period of time.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, September 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 54231.